Flash Flood, Washington
- When
- August 16, 5:03 PM EST to 7:03 PM EST
- Where
- Washington County, Argyle
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.314, -73.431 (the zone’s center; the record gives no point)
Water over State Route 40.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 16, 2:55 PM EST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT MON AUG 16 2004 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... UPPER LEVEL TROUGH WILL FINALLY EXIT THE REGION THIS EVENING...BUT NOT BEFORE ANOTHER ROUND OF SHWRS/TSTMS. HAVE FORECAST LIKELY POPS IN ALL ZONES FOR EARLY THIS EVENING...THEN CHANCE POPS THROUGH MIDNIGHT. WEAK HIGH PRESSURE WILL BUILD IN LATE TONIGHT WITH A DECENT DAY ON TUESDAY. AS HIGH MOVES OFFSHORE TUESDAY NIGHT...MORE HUMID AIR WILL RETURN AND COMBINED WITH A WEAK UPPER LEVEL TROUGH MOVING THROUGH... WILL BRING THE THREAT FOR MORE SHWRS/TSTMS ON WEDNESDAY/WEDNESDAY NIGHT. && .LONG TERM (THURSDAY THROUGH MONDAY)... A COLD FRONT WILL MOVE INTO THE REGION ON THURSDAY AND THURSDAY NIGHT...THEN BECOME NEARLY STATIONARY AS IT IT BECOMES PARALLEL TO THE UPPER FLOW. MODEL DISCREPANCIES FROM RUN TO RUN HAVE BEEN SIGNIFICANT FOR THE PERIOD OF THURSDAY THROUGH SUNDAY...AND HAVE LOW CONFIDENCE IN THE FORECAST WHICH INCLUDES A CHANCE OF SHWRS/TSTMS THURSDAY THROUGH SUNDAY...THEN DRY WEATHER SUNDAY NIGHT AND MONDAY. && .AVIATION...UPPER LEVEL COLD POOL NOW OVER NORTHEAST PA WILL CONTINUE MOVING EAST NORTHEAST THIS AFTERNOON AND EVENING...AND CLEAR EASTERN WESTERN NEW ENGLAND BY MIDNIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL NEW YORK WHERE SUNSHINE HAS DESTABILIZE ATMOSPHERE. HIGH CLOUDS ASSOCIATED WITH VORTICITY MAX MOVING AROUND UPPER LEVEL LOW...WILL MOVE EAST OF THE AREA BY 21Z. SUNSHINE WILL THEN DESTABILIZE ATMOSPHERE OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS AFTERNOON AND EVENING AT LEAD TO SCT RW/TRW ALTHOUGH VFR CONDITIONS SHOULD DOMINATE. CLEARING BY MIDNIGHT WILL ALLOW RADIATION FOG TO FORM ALL AREAS. PATCHY DENSE FOG (LOW IFR) EXPECTED. && .HYDROLOGY...GROUND IS VERY WET ACROSS ALBANY HSA. AREAS THAT SEE HEAVIER DOWNPOURS...FROM THIS AFTERNOONS SHOWERS AND THUNDERSTORMS...WILL SEE RAPID RISES IN SMALLER STREAMS AND CREEKS AND SOME LOCALIZED MINOR FLOODING MAY OCCUR. THE SCHOHARIE CREEK IS RUNNING HIGH AND THE BLENHEIM-GILBOA RESERVOIRS HAVE VERY LITTLE STORAGE. PROLONGED HEAVY SHOWERS IN THE HEADWATERS OF THE SCHOHARIE CREEK WOULD CAUSE SOME FLOODING IN THE SCHOHARIE VALLEY. 2 INCHES BASIN AVERAGE WOULD CAUSE THE SCHOHARIE CREEK TO RISE ABOVE FLOOD STAGE. NO OTHER MAIN STEM RIVER FLOODING IS EXPECTED. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 504 AM EDT MON AUG 16 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-171100- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP D
0412PM MON AUG 16 2004
#2 0000002 000
DMSD WLSR QHQT QTRF WAPT APTS
01867 FILE 28 MADISON CO E911 CENTER NY0260002 AUG 16-04
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
(SPECIFY TYPE OF WEATHER OR EARTHQUAKE EVENT)
DETAILS CONCERNING EVENT: DIME SIZED HAIL HEAVY DOWN POUR
COUNTY(S) AFFECTED: CITY OF ONEIDA MADISON COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ONEIDA CITY SAYLES ST FLOODING
DATE AND TIME CONDITION STARTED: 1510
DATE AND TIME CONDITION ENDED: 1520
EXTENT OF DAMAGE OR AREAS IN DANGER: COVERED ROAD WITH HAIL AND SOME ROAD
FLOODING
NUMBER KILLED: NUMBER INJURED:
REMARKS:
AUTH PHONE #: 315 366-2311
AUTH BAILEY,D US MCSD
OPER - CARPENTER,DAVID 1612SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 420 PM EDT MON AUG 16 2004 NYZ063-162115- ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES WEST OF WEST SHOKAN...OR ABOUT 10 MILES NORTHEAST OF GRAHAMSVILLE...AND MOVING EAST AT 5 MPH. THE THUNDERSTORM WILL BE NEAR... WEST SHOKAN AND 7 MILES SOUTH OF MOUNT TREMPER BY 510 PM EDT OLIVEBRIDGE BY 515 PM EDT RAINFALL AMOUNTS FROM THIS THUNDERSTORM WILL APPROACH ONE TO TWO INCHES IN A FEW LOCATIONS. WASULA
The Albany radar (KENX), 96 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 flash flood. Local standard time, as filed.
Water over State Route 40.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2004Every state in 2004This day in weather historyWarnings in New York, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418513.